Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 165, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 11, 2017, 9:46 PM CDT for 4 counties in Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2017, 9:46 PM CDT (02:46 UTC)
- Expired
- May 11, 2017, 10:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Camp County, TX, Cass County, TX, Morris County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 2:43 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1602 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:31 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 11, 6:31 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 631 PM CDT Thu May 11 2017 .AVIATION... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CDT... Scattered to numerous SHRA/TSRA have been intermittently impacting kggg and ktyr this evening, and will likely continue for the next few hours before shifting to the east. Elsewhere, -SHRA with intermittent thunder has been plaguing ktxk. The main bulk of the precipitation activity will gradually push east-northeast this evening, thus affecting kshv and ktxk within half-hour, and keld and kmlu in the next 2-3 hours. The only uncertainty is klfk as computer models hint at the precipitation remaining to the north and northwest of the said TAF, which has been the case as of late. Will opt to maintain a VCTS for now and amend as necessary. Overnight once the precipitation demises, CIGS will deteriorate to MVFR-IFR CIGS along with MVFR-IFR fog development. Although the bulk of the precipitation will be ending late tonight, can not rule out lingering -SHRA to impact just about any terminal tomorrow morning-afternoon. && .PREV DISCUSSION... /issued 254 PM CDT Thu May 11 2017/ UPDATE... Severe Watch 209 has been issued for much of the SHV CWA until 10 PM. Storms continue to intensify, especially to our w where upper level support is stronger. Expect the same in our area over the next few hours as the dryline and trof push ewd. /12/ PREV DISCUSSION... /issued 214 PM CDT Thu May 11 2017/ DISCUSSION... Dryline has made some ewd progress over the last few hrs, but is still well w of the I-35 corridor. Hard to say whether the dryline will make it into our are before being caught by the cold front, but regardless, ongoing convection continues to increase in coverage and intensity. Will likely be looking at a SVR watch issuance within the next hour or so. Models consistently indicate that an organized area of storms will be ongoing by later this afternoon, which will slowly push s and ewd into Deep E TX/N central LA tonight. Severe threat to diminish with time, as upper flow becomes nearly parallel to the sfc front. Models still show a fair amount of post-frontal rainfall as the upper low moves sewd across AR. Sfc high pressure will work its way swd into the region early Saturday morning, bringing clearing skies and drier air to make for a very nice weekend. Temps to warm rapidly during the weekend, despite the recent fropa. Upper ridge will drift back ovhd through Monday, before our next storm system brings swly flow aloft back to our region. Rain chances to come back to the fcst by late Tuesday/early Wednesday. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 79 60 82 / 80 30 10 0 MLU 67 80 60 80 / 70 40 20 0 DEQ 60 76 54 80 / 70 40 10 0 TXK 62 76 56 79 / 80 40 10 0 ELD 64 77 57 80 / 80 40 20 0 TYR 61 78 57 81 / 60 20 10 0 GGG 64 78 58 81 / 70 20 10 0 LFK 67 81 60 84 / 60 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 29/12
Hazardous weather outlook, May 11, 6:29 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 629 PM CDT Thu May 11 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>013-017>019-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-122330- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Sabine-Natchitoches-Winn-McCurtain- Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith- Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 629 PM CDT Thu May 11 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Tonight... A Severe Thunderstorm Watch is in effect until 10 pm CDT this evening. Severe thunderstorms will continued to develop this evening into tonight, as a cold front and an upper level low pressure system moves across the Four-State Region. Large hail, damaging wind gusts, locally moderate to heavy rainfall and isolated tornadoes will be the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Showers and perhaps a few thunderstorms may linger Friday morning, before dissipating later in the day. Otherwise, no hazardous weather is expected through the remainder of the forecast period. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will be needed this evening into tonight. LAZ014-020>022-122330- Ouachita-Grant-Caldwell-La Salle- 629 PM CDT Thu May 11 2017 This Hazardous Weather Outlook is for portions of north central Louisiana. .DAY ONE...Tonight... As scattered to numerous showers and thunderstorms push east northeast towards central Louisiana later tonight, a few of the storms could become strong and briefly produce small hail and gusty winds. In addition, moderate rainfall will be a possibility. Otherwise, the threat for widespread significant severe weather will be low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Showers and perhaps a few thunderstorms may linger Friday morning, before dissipating later in the day. Otherwise, no hazardous weather is expected through the remainder of the forecast period. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will be needed this evening into tonight
In the hours before
Local storm report, May 11, 8:07 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
807 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 7 N MOUNT ENTERPRISE 32.01N 94.70W
05/11/2017 RUSK TX AMATEUR RADIO
TREES AND POWERLINES DOWN AROUND MINDEN.
&&
PALMERLocal storm report, May 11, 8:11 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
811 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG 8 N MOUNT ENTERPRISE 32.02N 94.68W
05/11/2017 RUSK TX AMATEUR RADIO
2 EAST OF MINDEN, TREES ARE DOWN.
&&
PALMERLocal storm report, May 11, 8:43 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
843 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG 6 S MOUNT ENTERPRISE 31.82N 94.68W
05/11/2017 NACOGDOCHES TX EMERGENCY MNGR
TREE ACROSS ROAD ON FM 1087 HUNDREDS YARDS
EAST OF HWY 259.
&&
PALMERLocal storm report, May 11, 9:01 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM TSTM WND DMG GARRISON 31.83N 94.49W
05/11/2017 NACOGDOCHES TX LAW ENFORCEMENT
DAMAGE TO BANK IN GARRISON. SEVERAL TREES
DOWN IN THE AREA TOO.
&&
PALMERLocal storm report, May 11, 9:32 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
932 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND DMG 1 NE GARRISON 31.84N 94.48W
05/11/2017 NACOGDOCHES TX EMERGENCY MNGR
LARGE TREE DOWN ACROSS US 59 WITH POWER
LINES AND SOME METAL.
&&
PALMERLocal storm report, May 11, 9:33 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM TSTM WND DMG GARRISON 31.83N 94.49W
05/11/2017 NACOGDOCHES TX EMERGENCY MNGR
POWER OUT IN GARRISON.
&&
PALMERThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:08 PM CDT | Tornado Warning | SHV | Panola, Rusk | 19 min |
| May 11, 7:11 PM CDT | Tornado Warning | SHV | Cherokee, Nacogdoches, Rusk | 24 min |
| May 11, 7:27 PM CDT | Tornado Warning | SHV | Panola | 33 min |
| May 11, 7:40 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 65 min |
| May 11, 7:56 PM CDT | Special Weather Statement | SHV | Marion | 49 min |
| May 11, 8:32 PM CDT | Tornado Warning | SHV | Nacogdoches, Rusk, Shelby | 43 min |
| May 11, 8:44 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 50 min |
| May 11, 9:00 PM CDT | Tornado Warning | SHV | Shelby | 29 min |
| May 11, 9:08 PM CDT | Tornado Warning | SHV | Camp, Franklin, Titus, Wood | 52 min |
| May 11, 9:17 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 43 min |
| May 11, 10:21 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 54 min |
| May 11, 11:07 PM CDT | Special Weather Statement | SHV | Franklin, Titus, Wood | 38 min |
| May 11, 11:18 PM CDT | Special Weather Statement | SHV | Rusk | 42 min |
| May 11, 11:51 PM CDT | Special Weather Statement | SHV | Titus | 39 min |
| May 12, 12:02 AM CDT | Special Weather Statement | SHV | Upshur | 58 min |
| May 12, 12:40 AM CDT | Special Weather Statement | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 50 min |
| May 12, 4:32 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 13 hr |
| May 11, 8:11 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 64 min |
| May 11, 8:17 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 28 min |
| May 11, 8:52 PM CDT | Tornado Warning | SHV | Bossier, Webster | 18 min |
| May 11, 7:24 PM CDT | Special Weather Statement | SHV | Hempstead | 21 min |
| May 11, 7:47 PM CDT | Special Weather Statement | SHV | Nevada | 13 min |
| May 12, 12:32 AM CDT | Special Weather Statement | SHV | Sevier | 28 min |
| May 12, 1:00 AM CDT | Special Weather Statement | SHV | Sevier | 30 min |
| May 12, 2:55 PM CDT | Special Weather Statement | SHV | Nevada | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.